Doctors will prescribe a fairly high dose of prednisone to bring inflammation under control, However after they feel the situation may require less or no more prednisone they will taper of the dose you are getting over a period of time. as your body needs time to adjust to the reduced amount of prednisone coming from outside the body.
A mouse with respiratory issues wouldn't generally be given prednisone - this is an immune suppressant, which could make a viral or bacterial pneumonia worse. For asthma-like conditions, bronchodilators are more likely to be given. Prednisone functions like the hormone cortisol in the body, so the dose must be carefully calibrated to the individual animal - a generic dose for an "average sized mouse" isn't possible to determine.
There is no set dose for an 8 pound dog; veterinarians typically prescribe within a certain range based upon the dog's symptoms and what the prednisone is being used to treat. Prednisone is a powerful drug with the potential for serious side effects, particularly in such a small dog. If you believe your dog needs treatment with prednisone, you should make an appointment with your veterinarian for an examination.
5 mg is a typical (but not a "right") dose. There is no agreed-upon "good" dose. 5 mg seems high because, that's also a typical human dosage. If you use this drug, be sure to taper it off in the last few days. Decrease the strength the cat takes, as well as the duration time between usage. This drug needs to be eased out of a cat's diet. Not suddenly pulled out. By the Prednisolone…
Yes, there is an interaction between those 2 drugs. You should never stop prednisone without speaking with your doctor, this drug has to be stopped over many days. Cocaine is a powerful stimulant that may lead to cardiac problems. These problems might be exacerbated by prednisone use (depending on the dose..) Prednisone is also a stimulant working on adrenals (epinephrine, norepinephrin). You should avoid those 2 drugs together.
Prednisone is an anti informatory part of the problem with gout isinflammation. Prednisone is also a steroid. Take with food or milk to avoid tummy trouble . If you are taking a high dose for a week or less, you may get very hungry or very cranky . Be aware it's the drug, and talk to yourself sharply. It's only for a short time, but can take you by surprise if not warned.
My dog started having focal seizures upon the increase of his prednisone dose from 2.5 mg to 5mg a day. I know this is a small increase and a small overall dose, but after three days of seizures I discontinued the drug and my dog hasn't seized since ( three days now). He also is in such better spirits; his attitude is 180 degrees from when he started on the drug , which he was…